Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 336, NWS Jackson, MS

May 27, 2001Grenada County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2001, 3:01 PM CDT for Grenada County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2001, 3:01 PM CDT (20:01 UTC)
Expired
May 27, 2001, 3:30 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grenada County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 272002
SVRJAN

MSC043-272030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 330 PM CDT

* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR GRENADA...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  MOVE NEAR GRENADA AND ACROSS GRENADA LAKE

WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS ARE LIKELY WITH 
THIS STORM.

LAT...LON 3386 8992 3372 8990 3370 8950 3387 8954

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:10 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 27, 11:10 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT SUN MAY 27 2001

MADE QUICK UPDATE TO ZONES TO REMOVE "EARLY" WORDING AND LOWER POPS
IN CENTRAL ZONE GROUPS. AN ILL-DEFINED SURFACE WARM FRONT EXTENDING
FROM NE TX TO CNTRL MS CONTINUES TO DRIFT SLOWLY NORTH. BELIEVE THAT
A FEW OUTFLOW/DIFFERENTIAL HEATING BOUDARIES EXIST AS WELL. WITH THE
AIRMASS MOIST AND UNSTABLE (CAPES 1500 TO 3000 J/KG AND PRECIP WATER
~1.4) CONVECTION COULD FIRE ALONG ANY OF THESE BOUNDARIES AND HAVE
LEFT HIGH CHANCE POPS. THE SEVERE THREAT IS LOW FOR THIS AFTN...BUT
NOT LOW ENOUGH TO REMOVE MENTION OF SEVERE IN ZONES. NO OTHER
CHANGES PLANNED ATTM.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Local storm report, May 27, 1:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0128 PM                              MS   0.88 INCH HAIL
05/27/01   HOLMES                         GREENWOOD EOC REPORTED
                                          NICKEL HAIL ON THE
                                          HOLMES/LEFLORE COUNTY
                                          LINE JUST EAST OF HWY 49.

0128 PM                              MS   0.88 INCH HAIL
05/27/01   LEFLORE                        GREENWOOD EOC REPORTE
                                          NICKEL HAIL ON THE
                                          LEFLORE/HOMLES COUNTY
                                          LINE.
Special weather statement, May 27, 3:00 PM CDT, 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-2812
00-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SUN MAY 27 2001

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI.
THE BEST COVERAGE OF SEVERE THUNDERSTORMS WILL OCCUR LATE THIS
AFTERNOON OVER PORTIONS OF EAST CENTRAL MISSISSIPPI...FROM KOSCIUSKO
AND CARTHAGE...TO MACON AND MERIDIAN. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY SEVERE WEATHER THREATS. ACTIVATION OF STORM
SPOTTERS MAY BE NECESSARY THROUGH TONIGHT...ESPECIALLY OVER EAST
CENTRAL PORTIONS OF MISSISSIPPI.

THE AIRMASS OVER THE LOWER MISSISSIPPI VALLEY REGION WILL BE MOIST
AND HIGHLY UNSTABLE. A FAVORABLE UPPER LEVEL ENVIRONMENT WILL HELP
INITIATE THUNDERSTORM COMPLEXES THAT WILL MOVE EAST ACROSS THE
REGION THROUGH TONIGHT. THE DEGREE OF INSTABILITY COMBINED
WITH A FAVORABLE UPPER LEVEL WIND PROFILE WILL ALLOW SOME OF THE
THUNDERSTORMS TO BECOME SEVERE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:42 PM CDTSevere Thunderstorm WarningJANForrest33 min
May 27, 3:47 AM CDTSevere Thunderstorm WarningJANLeake, Scott28 min
May 27, 4:18 AM CDTSevere Thunderstorm WarningJANScott27 min
May 27, 4:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison37 min
May 27, 5:08 AM CDTSevere Thunderstorm WarningJANNewton37 min
May 27, 6:48 AM CDTSevere Thunderstorm WarningJANRankin27 min
May 27, 7:17 AM CDTSevere Thunderstorm WarningJANRankin13 min
May 27, 12:34 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington41 min
May 27, 12:53 PM CDTSevere Thunderstorm WarningJANLeflore37 min
May 27, 1:18 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes42 min
May 27, 1:32 PM CDTSevere Thunderstorm WarningJANLeflore43 min
May 27, 1:58 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes47 min
May 27, 2:40 PM CDTSevere Thunderstorm WarningJANAttala40 min
May 27, 2:45 PM CDTSevere Thunderstorm WarningJANScott45 min
May 27, 3:20 PM CDTSevere Thunderstorm WarningJANAttala40 min
May 27, 3:34 PM CDTSevere Thunderstorm WarningJANSimpson41 min
May 27, 3:40 PM CDTSevere Thunderstorm WarningJANLeake50 min
May 27, 3:49 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston41 min
May 27, 3:51 PM CDTSevere Thunderstorm WarningJANLowndes24 min
May 27, 4:00 PM CDTSevere Thunderstorm WarningJANRankin30 min
May 27, 4:20 PM CDTSevere Thunderstorm WarningJANBolivar40 min
May 27, 4:32 PM CDTSevere Thunderstorm WarningJANNeshoba43 min
May 27, 5:04 PM CDTSevere Thunderstorm WarningJANBolivar26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.